Alert archive / Arkansas / Wind Advisories in 2006

Wind Advisory 4, NWS Memphis, TN

March 1, 200612 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Mar 1, 2006, 10:53 AM CST for 12 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Mar 1, 2006, 11:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2006, 10:53 AM CST (16:53 UTC)
In effect from
Mar 1, 2006, 11:00 AM CST
Expired
Mar 1, 2006, 4:00 PM CST
In force
5 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 011653
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1053 AM CST WED MAR 1 2006

...GUSTY WINDS HAVE DEVELOPED IN EASTERN ARKANSAS...

.WINDY CONDITIONS WILL OCCUR THIS AFTERNOON ACROSS EASTERN
ARKANSAS. WIND GUSTS FROM 30 TO 35 MILES AN HOUR ARE EXPECTED WITH
SUSTAINED WINDS UP TO 25 MILES AN HOUR.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-012200-
/O.NEW.KMEG.WI.Y.0004.060301T1700Z-060301T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
1053 AM CST WED MAR 1 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

THE WINDY WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
AFTERNOON. EXPECT WIND GUSTS TO 35 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE
EXPECTED...OR GUSTS RANGING UP TO 35 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$


 BELLES
2 follow-up statements
000 
WWUS74 KMEG 011710 CCA
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1053 AM CST WED MAR 1 2006

...GUSTY WINDS HAVE DEVELOPED IN EASTERN ARKANSAS...

.WINDY CONDITIONS WILL OCCUR THIS AFTERNOON ACROSS EASTERN ARKANSAS 
AND THE MISSOURI BOOTHEEL. WIND GUSTS FROM 30 TO 35 MILES AN HOUR 
ARE EXPECTED WITH SUSTAINED WINDS UP TO 25 MILES AN HOUR.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-012200-
/O.NEW.KMEG.WI.Y.0004.060301T1700Z-060301T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
1053 AM CST WED MAR 1 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

THE WINDY WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
AFTERNOON. EXPECT WIND GUSTS TO 35 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE
EXPECTED...OR GUSTS RANGING UP TO 35 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$


 BELLES
000 
WWUS74 KMEG 012202
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CST WED MAR 1 2006

...WINDY CONDITIONS WILL SUBSIDE...

.SUSTAINED WINDS OF 25 MILES AN HOUR WITH GUSTS OVER 30 MILES AN
HOUR WILL SUBSIDE BY DARK. THE WIND ADVISORY IS NO LONGER IN
EFFECT FOR EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-012315-
/O.EXP.KMEG.WI.Y.0004.000000T0000Z-060301T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
402 PM CST WED MAR 1 2006

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 1, 4:20 AM CST, 6 hours 33 minutes earlier.

Area forecast discussion, Mar 1, 4:20 AM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
420 AM CST WED MAR 1 2006

.DISCUSSION...

MARCH WILL BEGIN UNSEASONABLY WARM AND SPRING-LIKE WEATHERWISE
ACROSS THE MID-SOUTH. UPPER LEVEL RIDGING WILL DOMINATE OUR
WEATHER TODAY. A SURFACE LOW WILL MOVE INTO THE CENTRAL PLAINS AS
HIGH PRESSURE MOVES OFF THE FL COAST. THE RESULT WILL BE
SOUTHWESTERLY BREEZES PUSHING WARM AIR INTO THE MID-SOUTH. 850 MB
TEMPERATURES WILL CLIMB TO AROUND PLUS 16 C ALLOWING AFTERNOON
HIGHS TO CLIMB WELL INTO THE 70S. SKIES WILL BE PARTLY CLOUDY WITH
A COMBINATION OF CIRRUS AND SCATTERED CUMULUS CLOUDS.

MODELS CONTINUE TO INDICATE A WEAK COLD FRONT PUSHING THROUGH THE
AREA FROM THE NORTH TONIGHT AND EARLY THURSDAY. MOISTURE IS
LIMITED WITH THIS FRONT AS MID AND UPPER LEVELS NEVER REALLY TAP
INTO GULF MOISTURE. ALSO...INSTABILITY IS UNIMPRESSIVE WITH THE FRONT.
WILL KEEP IN A 20 PERCENT CHANCE OF SHOWERS WITH THE FRONTAL
PASSAGE...BUT LATER SHIFTS MAY BE ABLE TO DROP THE MENTION OF RAIN
ENTIRELY WITH THE CHANCE BEING SO SLIM.

SURFACE HIGH PRESSURE AND A LITTLE COOLER AIR WILL SPREAD INTO THE
AREA FROM THE NORTH THURSDAY AND THURSDAY NIGHT. MID AND HIGH
LEVEL CLOUDS IN WEST-NORTHWESTLY FLOW ALOFT WILL KEEP SKIES PARTLY
CLOUDY.

DRIER AND COOLER AIR WILL SPILL INTO THE MID-SOUTH FRIDAY AND
FRIDAY NIGHT AS HIGH PRESSURE STRENGTHENS FROM THE NORTH. LOWERED
FORECAST HIGHS AND LOWS DURING THIS TIME TO BE IN BETTER AGREEMENT
WITH SURROUNDING OFFICES AND LATEST MEX GUIDANCE.

LATEST GFS AND ECMWF INDICATE THE DRY AND COOL AIR WILL REMAIN
OVER THE MID-SOUTH INTO SATURDAY. REMOVED THE CHANCE OF RAIN
DURING THE DAY SATURDAY.

CONFIDENCE IN THE FORECAST DECREASES SATURDAY NIGHT INTO SUNDAY.
GFS INDICATES AN UPPER LEVEL SHORT WAVE MOVING INTO THE REGION
FROM THE WEST SATURDAY NIGHT...ALTHOUGH THE GFS MAY BE TOO STRONG
WITH THIS FEATURE LOOKING AT THE ECMWF. THE GFS INDICATES A WEAK
COLD FRONT MOVING THROUGH THE MID-SOUTH SUNDAY / SUNDAY NIGHT.
ATTM...WILL KEEP IN 20 TO 30 PERCENT POPS FROM SATURDAY NIGHT INTO
SUNDAY NIGHT. INSTABILITY PARAMETERS DO NOT SUPPORT THUNDERSTORMS.

WILL KEEP THE FORECAST DRY MONDAY INTO TUESDAY. A H5 VORT MAX
SKIRTS JUST TO THE NORTHEAST OF THE MID-SOUTH MONDAY. HIGH PRESSURE
SURFACE AND ALOFT IS FORECAST TO BUILD BACK OVER THE AREA TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  56  67  43 /  10  20  10  10
MKL  75  53  65  37 /  10  20  10  10
JBR  76  50  65  40 /  10  20  10  10
TUP  76  56  69  43 /   0  20  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

&&

JCL
Hazardous weather outlook, Mar 1, 4:29 AM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
429 AM CST WED MAR 1 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
429 AM CST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

Nearby

Wind Advisories in Arkansas, 2006Wind Advisories in Missouri, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.